MAUDE Adverse Event Report: EXACTECH, INC. CR TIBIAL INSERT SZ 3, 11MM, SLOPE +; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. CR TIBIAL INSERT SZ 3, 11MM, SLOPE +; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number CR TIBIAL INSERT SZ 3, 11MM, SLOPE +
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Unspecified Tissue Injury (4559); Aseptic loosening (4883)
Date of Event 11/01/2018
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the legal brief, on or about (b)(6) 2011, patient underwent a left total knee arthroplasty due to osteoarthritis in his left knee.During the procedure.Subsequently, on or about (b)(6) 2012, patient underwent a right total knee arthroplasty due to osteoarthritis in his right knee.On or about (b)(6) 2018, patient underwent a left knee revision surgery due to a failed left total knee arthroplasty.Surgeon dictated in his operative pathology finding that "the patient had significant polyethylene wear on the tibial surface." moreover, surgeon indicated "there was gross osteolytic debris.The tibial baseplate was easily extracted and frankly loose.The femoral component, although well fixated, upon removal, there was a significant osteolytic non-contained cavitary defect that extended into the posterior condyle." surgeon revised the exactech components of the patient's left knee implant and implanted a competitors components.
 
Additional Manufacturer Narrative
Concomitant products: optetrak asy,cr cemented femoral, sz 3 (cat# 230-02-03 / serial# (b)(4)); cemented finned tib.Tra sz 3f/3t (cat# 200-04-33 / serial# (b)(4)); three peg patella 35mm (cat# 200-02-35 / serial# (b)(4)).Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
H6: investigation results - the revision reported may have been the result of polyethylene wear, osteolysis and tibial loosening as stated in the legal documentation.The aseptic (non-infected tibial loosening was likely the result of an insufficient bond between the tibial tray and the bone and/or patient-related conditions.However, this cannot be confirmed as the devices were not returned for evaluation.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The loosening may have led to an increase in cement and bone particles in the joint space and resulted in prosthesis wear or prosthesis wear may have contributed to particle-induced osteolysis.However, the contribution of loosening and prosthesis wear to the sequence of events cannot be determined as the devices were not available for evaluation and no images or radiographs were provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: d4, h4, h6 (remove previous health effect-clinical code, component code, type of investigation, investigation findings) and h11.The revision reported may have been the result of polyethylene wear, osteolysis and tibial loosening.The aseptic (non-infected tibial loosening was likely the result of an insufficient bond between the tibial tray and the bone and/or patient-related conditions.However, this cannot be confirmed as the devices were not returned for evaluation.Possible causes for polyethylene wear include malalignment between the implants, high contact stresses during knee flexion, third body wear, patient-related conditions, instability, or any combination of these possibilities.The loosening may have led to an increase in cement and bone particles in the joint space and resulted in prosthesis wear or prosthesis wear may have contributed to particle-induced osteolysis.However, the contribution of loosening and prosthesis wear to the sequence of events cannot be determined as the devices were not available for evaluation and no images or radiographs were provided.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
CR TIBIAL INSERT SZ 3, 11MM, SLOPE +
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
ashley harris
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key15698684
Report Number1038671-2022-01375
Device Sequence Number12321845
Product Code JWH
UDI-Device Identifier10885862041074
UDI-Public10885862041074
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K932690
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/03/2013
Device Model NumberCR TIBIAL INSERT SZ 3, 11MM, SLOPE +
Device Catalogue Number200-63-11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2022
Supplement Date Received by Manufacturer11/01/2023
03/28/2026
Initial Report FDA Received Date10/31/2022
Supplement Report FDA Received Date11/10/2023
03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/05/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0019-2022
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale